Jump to content
helplinedonate
John472733

Terrible Nauseau from Carbidopa/Levodopa

Recommended Posts

Hello,

I received my diagnosis 2 years ago. My symptoms were initially mild but now there has been degeneration in my left arm and I have tremors, stiffness, pain and numbness when my medication wears off. My neurologist recommended an increased dosage but it makes me feel terribly nauseated. So I have problems functioning both without my medication and with my medication. b

I am desperately looking for any suggestions to help me increase my dosage without having the terrible nausea.

Recommended Dosage

  • Carbidopa/Levodopa 25/100 : 2 pills 3 times per day (* Note: I have been taking 1 pill 3 times per day to avoid the terrible nausea)
  • Pramipexole Dihydro .25 mg: 1 pill 3 times per day ( This drug is supposed to combat nausea but it is not working)

Questions

  • Any suggestions on timing of pills during the day?
  • Should pills be taken at the same time every day?
  • Should pills be taken with meals?  If not, how much time before meals?
  • Have you tried taking increased dosage 4 times vs 3 times?
  • How long did it take you to not feel nauseated? How long to gradually increase dosage?

Share this post


Link to post
Share on other sites

Hello John

I had issues with nausea as well.  For sensitive people like us I suspect part of the problem is the half life of carbidopa (average is around 2 hours but it is different for everyone).  On a 3x daily schedule, by the time you get to your next dose, the carbidopa has washed out too much - especially taking 2 pills at once.  The other problem is that the time it takes for the carbidopa concentration to peak in the bloodstream is longer than the time it takes levodopa to peak.  What this means is that even though you have, on paper, a "good" amount of carbidopa in your "sinemet diet", it's not getting to you at the right time. 

I solved this problem by taking carbidopa alone in the morning 30 min - 1 hr before the first sinemet dose, and using a 4x daily schedule of 1.5 pills of sinemet 25/100 (I have entacapone as well but that's another story).  For me this mostly gets the job done in terms of nausea but again everyone is different.  If I run out of carbidopa I am nauseated all day, just from the nausea from the first dose that stays with me. You can ask your doc to prescribe a bunch of carbidopa and figure out the best schedule yourself.  The other thing you can do in the short term is to try to ease into the morning dose by splitting it in to a few sub-doses separated by 30 minutes, but beware I have found that this can make my usually calm dyskinesia way worse.  I have also tried a 6X daily schedule which was way better than 3X daily in terms of nausea.

In terms of how long for the nausea to go away, although you should acclimate somewhat over a month or so, don't sit around and wait if you haven't tried adding carbidopa.  Again the key is take the carbidopa before sinemet, not at the same time. 

Good luck

Ed

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×